Alert archive / New Mexico / Special Weather Statements in 2021
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Sep 5, 2021, 2:16 PM MDT for Curry County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2021, 2:16 PM MDT (20:16 UTC)
- Expired
- Sep 5, 2021, 2:45 PM MDT
- In force
- 29 min
- Issued by
- NWS Albuquerque, NM
- Hail
- 0.50 in
- Wind
- 30
County Curry County, NM
The radar
The Cannon AFB radar (KFDX), 41 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 201 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1029 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
394 WWUS85 KABQ 052016 SPSABQ Special Weather Statement National Weather Service Albuquerque NM 216 PM MDT Sun Sep 5 2021 NMZ234-235-052045- Curry County-Quay County- 216 PM MDT Sun Sep 5 2021 ...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN QUAY AND NORTHEASTERN CURRY COUNTIES THROUGH 245 PM MDT... At 215 PM MDT, Doppler radar was tracking a strong thunderstorm over Grady, or 29 miles north of Clovis, moving southwest at 15 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Grady and Broadview. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3495 10321 3481 10313 3469 10335 3487 10340 TIME...MOT...LOC 2015Z 060DEG 14KT 3484 10328 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH $$ KJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Sep 5, 11:11 AM MDT, 3 hours 5 minutes earlier.
Area forecast discussion, Sep 5, 11:11 AM MDT, 3 hours 5 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1111 AM MDT Sun Sep 5 2021 .AVIATION... 18Z TAF CYCLE Lingering MVFR cigs over portions of ern NM at 17Z to improve by 19Z. Upper ridge continues to build over NV with dry air spreading farther south into nrn and central NM. Isold tstms expected along the central mt chain and over ne NM north of I-40 with sct tstms south of I-40 between 19Z and 06/02Z. Brief mt obscurations and MVFR cigs/vsbys in the stronger storms. Potential for patchy br along the east slopes of the central mt chain and over east central and se NM aft 06Z. && .PREV DISCUSSION...211 AM MDT Sun Sep 5 2021... .SYNOPSIS... An unseasonably strong area of high pressure will build into NM from the west this week. The chance for showers and storms will be mainly confined to southern and eastern NM today and Labor Day. A couple of these storms may produce heavy rainfall but the overall threat will be very limited. Dry and hot conditions will prevail through the end of the week with near-record high temperatures likely statewide. && .DISCUSSION... SHORT TERM...(TODAY THROUGH LABOR DAY)... Upper-level high is forecast to strengthen over southern NV today and the resulting north to northeasterly flow aloft will usher in more dry air aloft to the northwest half of the state today. Today's afternoon and evening thunderstorms will favor locations south of I- 40 and along and east of the central mountain chain (which is comprised of the Sangre de Cristo, Sandia, Manzano, Gallinas, and Sacramento mountain ranges). Only a few storms are forecast for Monday afternoon and evening as dry air continues to move in from the north and northeast. Lingering cloud cover in east-central and southeast NM will keep high temperatures below to well below average while the remainder of the central and northern NM remain above seasonal averages for early September. The warmer than average temperatures spread to all areas Monday afternoon as the above mentioned upper-level continues to strengthen as it shifts to near the central N/UT. LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)... By Monday night, an unseasonably strong 597dm H5 high over the Great Basin will begin spreading a much drier and stable airmass into NM. This upper high will traverse very slowly eastward across northern NM thru Friday. The H5 value of 595dm progged by the ECMWF at KABQ Thursday night is near the record value for the month of September. The H7 temp of +16.5C Tuesday is also above the 90th percentile. This upper high will result in near-record high temps Tuesday thru Friday w/ very little if any cloud cover. Comfortably cool nights w/ clear skies, dry air, and light winds will bring relief after sunset each day. 33/Guyer && .FIRE WEATHER... There are no fire weather concerns during the next week as the Four Corners' high builds back over the Great Basin, keeping troughs well north of NM. High temperatures are forecast to warm to above average for all areas through the work week. 33 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Sep 5, 3:06 AM MDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 306 AM MDT Sun Sep 5 2021 NMZ201>241-061000- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-Tusas Mountains Including Chama- Jemez Mountains-Glorieta Mesa Including Glorieta Pass- Northern Sangre de Cristo Mountains- Southern Sangre de Cristo Mountains- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Espanola Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood- Estancia Valley-Central Highlands-South Central Highlands- Upper Tularosa Valley-South Central Mountains- Johnson and Bartlett Mesas Including Raton Pass- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- San Agustin Plains and Adjacent Lowlands- 306 AM MDT Sun Sep 5 2021 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Patchy fog across portions of eastern NM this morning may reduce visibilities below one-half mile at times and result in localized hazardous travel. Isolated to scattered showers and storms over the Sangre de Cristo Mountains and areas south of the I-40 corridor will produce locally heavy rainfall with localized areas of flash flooding possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday Isolated showers and thunderstorms are possible over the central and southern high terrain Monday. A couple storms may produce brief heavy rainfall and strong outflow winds. Near-record high temperatures will develop over the region Tuesday through Saturday as an unseasonably strong area of high pressure builds into New Mexico. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts and any flooding through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. Guyer
In the hours before
Special weather statement, Sep 5, 2:16 PM MDT, 0 minutes before
Special Weather Statement National Weather Service Albuquerque NM 216 PM MDT Sun Sep 5 2021 NMZ234-235-052045- Curry County-Quay County- 216 PM MDT Sun Sep 5 2021 ...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHEASTERN QUAY AND NORTHEASTERN CURRY COUNTIES THROUGH 245 PM MDT... At 215 PM MDT, Doppler radar was tracking a strong thunderstorm over Grady, or 29 miles north of Clovis, moving southwest at 15 mph. HAZARD...Half inch hail. SOURCE...Radar indicated. IMPACT...Minor damage to outdoor objects is possible. Locations impacted include... Grady and Broadview. PRECAUTIONARY/PREPAREDNESS ACTIONS... If threatening weather approaches your area, take shelter in a sturdy building. Torrential rainfall is also occurring with this storm and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3495 10321 3481 10313 3469 10335 3487 10340 TIME...MOT...LOC 2015Z 060DEG 14KT 3484 10328 MAX HAIL SIZE...0.50 IN MAX WIND GUST...<30 MPH KJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 6:25 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 2 hr |
| Sep 4, 6:44 PM MDT | Areal Flood Advisory | ABQ | Torrance, Valencia | 2 hr |
| Sep 4, 7:15 PM MDT | Special Weather Statement | ABQ | Valencia | 30 min |
| Sep 4, 7:46 PM MDT | Areal Flood Advisory | ABQ | Santa Fe, Torrance | 119 min |
| Sep 4, 8:07 PM MDT | Special Weather Statement | ABQ | Santa Fe | 23 min |
| Sep 4, 8:27 PM MDT | Severe Thunderstorm Warning | ABQ | Santa Fe, Torrance | 48 min |
| Sep 4, 8:45 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance, Valencia | 2 hr |
| Sep 5, 1:28 PM MDT | Areal Flood Advisory | ABQ | Catron, Socorro | 119 min |
| Sep 5, 1:32 PM MDT | Flash Flood Warning | ABQ | Catron, Socorro | 39 min |
| Sep 5, 1:38 PM MDT | Areal Flood Advisory | ABQ | Catron | 3 hr |
| Sep 5, 2:08 PM MDT | Flash Flood Warning | ABQ | Catron | 112 min |
| Sep 5, 2:39 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 36 min |
| Sep 5, 2:53 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 63 min |
| Sep 5, 3:13 PM MDT | Special Weather Statement | ABQ | Curry | 32 min |
| Sep 5, 3:24 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 2 hr |
| Sep 5, 3:34 PM MDT | Special Weather Statement | ABQ | Socorro | 26 min |
| Sep 5, 3:35 PM MDT | Areal Flood Advisory | ABQ | Socorro | 115 min |
| Sep 5, 3:52 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 113 min |
| Sep 5, 4:15 PM MDT | Special Weather Statement | ABQ | Socorro | 30 min |
| Sep 5, 4:22 PM MDT | Areal Flood Advisory | ABQ | Socorro | 113 min |
| Sep 5, 4:34 PM MDT | Special Weather Statement | ABQ | Socorro | 26 min |
| Sep 5, 4:56 PM MDT | Severe Thunderstorm Warning | ABQ | Socorro | 19 min |
| Sep 5, 5:04 PM MDT | Areal Flood Advisory | ABQ | Socorro | 116 min |
Nearby
Special Weather Statements in New Mexico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.